Alert archive / Florida / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 1, NWS Key West, FL

February 12, 2010Monroe County, Florida

NWS Key West, FL issued this severe thunderstorm warning at Feb 12, 2010, 5:19 PM EST for Monroe County, Florida. It was in force for 86 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 12, 2010, 5:19 PM EST (22:19 UTC)
Expired
Feb 12, 2010, 6:45 PM EST
In force
86 min
Issued by
NWS Key West, FL
Area
Storm-based polygon

County Monroe County, FL

The radar

The Key West radar (KBYX), 30 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 6:11 PM ESTTSTM WND GST 48Cudjoe Key, FLCWOP OBSERVER ON CUDJOE KEY RECORDED A WIND GUST OF 42 KNOTS WITH A DAVIS PROVANTAGE II WEATHER SYSTEM.
Feb 12, 6:20 PM ESTTSTM WND GST 401 N Big Pine Key, FLA WIND GUST OF 35 KNOTS...40 MPH...FROM THE WEST-NORTHWEST...WAS RECORDED BY A CITIZEN WEATHER OBSERVER DURING THE PASSAGE OF A SQUALL LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 12, 2:35 PM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Key West, FL (KEYW), launched 12:00Z, 10.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2010-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2010-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WUUS52 KKEY 122219
SVRKEY
FLC087-122345-
/O.NEW.KKEY.SV.W.0001.100212T2219Z-100212T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KEY WEST FL
519 PM EST FRI FEB 12 2010

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  THE FLORIDA KEYS OF MONROE COUNTY IN FLORIDA...
  INCLUDING THE COMMUNITIES OF KEY WEST...BIG PINE KEY...
  MARATHON...ISLAMORADA...KEY LARGO...AND OCEAN REEF...

* UNTIL 645 PM EST

* AT 519 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 NAUTICAL MILES NORTHWEST OF CAPE SABLE...TO THE MARQUESAS  
  KEYS...MOVING EAST AT 45 MPH.

THIS FAST-MOVING SQUALL LINE WILL LIKELY BRING WIND GUSTS NEAR 60 
MPH ALONG WITH VERY HEAVY RAIN AND OCCASIONAL LIGHTNING STRIKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY RAIN ARE LIKELY
WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM
PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST 
FRIDAY EVENING FOR THE FLORIDA KEYS.

&&

LAT...LON 2504 8047 2506 8044 2505 8044 2481 8079
      2468 8108 2470 8130 2468 8125 2461 8146
      2462 8162 2465 8154 2473 8159 2469 8152
      2478 8145 2471 8133 2479 8129 2478 8128
      2470 8130 2471 8129 2530 8036
TIME...MOT...LOC 2215Z 277DEG 38KT 2567 8130 2372 8303

$$

KASPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 10:45 AM EST, 6 hours 34 minutes earlier.

Area forecast discussion, Feb 12, 10:45 AM EST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1045 AM EST FRI FEB 12 2010

...STRONG WINDS EXPECTED TONIGHT...

.DISCUSSION...
CURRENTLY - A DEEPENING LOW PRESSURE SYSTEM MOVING RAPIDLY EASTWARD
THROUGH THE CENTRAL GULF OF MEXICO HAS VEERED LOCAL WINDS TO
SOUTHEAST...AND OVER LAND RUNNING 10 TO 15 MPH OVER THE ISLAND CHAIN
AND WATERS TO THE NORTH. WARMER WATERS OVER THE ATLANTIC WATERS HAS
ALLOWED MORE EFFECTIVE MIXING AND WINDS ARE 15 TO 20 KNOTS AND
GUSTY...WITH THE HIGHEST WINDS OVER THE WESTERN STRAITS. THE ONSET
OF SOUTHEASTERLY FLOW HAS RAPIDLY INCREASED TEMPERATURES THIS
MORNING...AND TEMPERATURES RE NOW IN THE LOWER 70S...WITH DEW
POINTS NEAR 60. THIS MORNINGS SOUNDING CONTINUED TO INDICATE A
STABLE ENVIRONMENT...WITH SEVERAL STABLE LAYERS...AND NO CAPE.
HOWEVER...AN ORGANIZED VEERING FLOW IS TAKING SHAPE..WITH 20 KNOT
SOUTHEASTERLIES JUST ABOVE THE SURFACE...TURNING TO SOUTHWEST AND 20
KNOTS BY 4000 FT. PWATS HAVE COME UP CONSIDERABLY...AND PER THE
LATEST GPS PWAT SENSORS...IS CURRENTLY 1.2 INCHES. SKIES ARE PARTLY
CLOUDY DUE TO LAYERED MID AND UPPER LEVEL CLOUDS MOVING QUICKLY
NORTHEASTWARD ACROSS OUR AREA. HOWEVER...LITTLE LOW LEVEL CLOUD
COVER IS EVIDENT...AND NO SHOWER ACTIVITY IS YET PRESENT IN THE KEYS
AREA.

SHORT TERM UPDATE (THIS AFTERNOON AND TONIGHT)...
THE DEEPENING LOW IN THE CENTRAL GULF OF MEXICO WILL RACE RAPIDLY
EASTWARD...MOVING ACROSS CENTRAL FLORIDA THIS EVENING. AS THE LOW
MOVES NORTH OF THE KEYS...WINDS WILL STRENGTHEN SUBSTANTIALLY OUT OF
THE SOUTH...AND A WIND ADVISORY MAY BE REQUIRED FOR THE FLORIDA KEYS
BY THIS EVENING...FOR STRONG GUSTY WINDS OF 25 TO 30 MPH. IN
RESPONSE STRONG WARM AIR ADVECTION WILL QUICKLY MOISTEN AND WARM OUR
LOW LEVEL ENVIRONMENT. WHILE THERE WILL BE A BRIEF WINDOW OF GOOD
LOW LEVEL HELICITY...LOW CAPE...AND THE TIMING OF DESTABILIZATION
WILL BE A LIMITING FACTOR. MOST SHOWER AND THUNDERSTORM ACTIVITY
WILL LIKELY OCCUR ALONG A SWATH ALONG AND AHEAD OF THE PREFRONTAL
TROUGH...WITH A FEW OF THE SHOWERS AND THUNDERSTORMS POSSIBLY BEING
STRONG...WITH WIND GUSTS OF AROUND 40 MPH. HIGHS TODAY SHOULD OCCUR
LATE THIS AFTERNOON...REACHING THE MID 70S WITH DEW POINT
TEMPERATURES IN THE MID 60S. WINDS WILL SHIFT WEST AFTER THE
PREFRONTAL TROUGH MOVES THROUGH....THEN NORTHWEST BEFORE MIDNIGHT AS
THE COLD FRONT DRIVES THROUGH. STRONG COLD AIR ADVECTION BEHIND THE
COLD FRONT WILL POUR COOLER AND DRIER AIR THROUGH THE KEYS
AREA...AND OVERNIGHT LOWS WILL BE IN THE UPPER 50S TO NEAR 60.
STRONG WINDS WILL CONTINUE TONIGHT...AND GRADUALLY SLACKEN TOMORROW
AS THE LOW RACES OFF IN THE NORTH ATLANTIC. THE FORECAST REASONING
OF THE PREVIOUS FORECASTER REMAINS ON TRACK...AND ONLY SMALL TWEAKS
IN WIND VALUES AND WILL BE MADE IN THE MORNING UPDATE.
&&

.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS
TODAY DUE TO INCREASING WINDS. WINDS HAVE ALREADY COME UP TO SMALL
CRAFT ADVISORY CRITERIA ACROSS MUCH OF THE STRAITS...WITH GUSTS
AROUND 25 KNOTS. COOLER WATERS OVER THE GULF AND BAY SIDE WATERS IS
KEEPING WINDS THERE 10 TO 15 KNOTS. AS A DEVELOPING NEARS CENTRAL
FLORIDA...GRADIENT WINDS WILL EVENTUALLY ALLOW THE STRONGER WINDS TO
REACH INTO THE GULF AND BAY SIDE WATERS. THE ONGOING FORECAST
REMAINS ON TRACK...AND A GALE WATCH REMAINS IN EFFECT. THE UNUSUALLY
TIGHT PRESSURE GRADIENT ASSOCIATED WITH THE LOW...WILL MEAN A GALE
WARNING WILL LIKELY BE REQUIRED FOR ALL KEYS WATERS BY THIS EVENING.
WINDS WILL GRADUALLY VEER TO SOUTHERLY...AND THEN WEST AS A
PREFRONTAL TROUGH MOVES THROUGH THE KEYS. A SWATH OF FAST MOVING
SHOWERS AND A FEW THUNDERSTORMS IS EXPECTED ACCOMPANY THE PREFRONTAL
TROUGH. SOME OF THIS ACTIVITY MAY BE STRONG. WINDS WILL THEN SHIFT
NORTHWEST AS THE COLD FRONT REACHES THE KEYS AREA. MARINERS SHOULD
STAY TUNED TO LATEST ADVISORIES AND WARNINGS FOR THIS EVENINGS EVENT.
&&

.AVIATION...
THROUGH 00Z...VFR CONDITIONS WILL PREVAIL MOST OF TODAY AT THE KEY
WEST AND MARATHON TERMINALS. BY LATE THIS AFTERNOON AND EARLY THIS
EVENING...A BAND OF SHOWERS AND PERHAPS A THUNDERSTORM WILL APPROACH
FROM THE GULF...WHICH SHOULD MOVE THROUGH BY AROUND 02Z. IN
ADDITION...WINDS WILL TURN SOUTH TO SOUTHWEST BY AFTERNOON...AND
INCREASE VIGOROUSLY BETWEEN 25 AND 40 KNOTS FROM THE SURFACE TO 3000
FEET LEADING TO PERHAPS SIGNIFICANT WIND SHEAR BY MID TO LATE
AFTERNOON. SEE THE LATEST SIGMETS FOR CONVECTIVE TRENDS AND AIRMETS
FOR TURBULENCE UPDATES.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY IN EFFECT FOR ALL KEYS COASTAL WATERS...
     GMZ031-032-033-052-053-054-072-073-074-075.
     GALE WATCH IN EFFECT FOR ALL KEYS COASTAL WATERS...
     GMZ031-032-033-052-053-054-072-073-074-075.

&&

11/APA

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Feb 12, 4:18 PM EST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
418 PM EST FRI FEB 12 2010

UPDATED TO INSERT WIND ADVISORY FOR ALL THE FLORIDA KEYS

FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075-131100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
418 PM EST FRI FEB 12 2010

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL THE FLORIDA KEYS
   UNTIL 10 PM...
...A WIND ADVISORY IS IN EFFECT FOR THE FLORIDA KEYS TONIGHT...
...A GALE WARNING IS IN EFFECT FOR ALL KEYS WATERS TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

STRONG SOUTH TO SOUTHWEST WINDS WILL PRECEDE AN APPROACHING NARROW
SQUALL LINE THIS EVENING. A FEW SHOWERS AND THUNDERSTORMS MAY
PRODUCE WIND GUSTS IN EXCESS OF 58 MPH AS THE SQUALL LINE CROSSES
THE FLORIDA KEYS THIS EVENING. HENCE...A SEVERE THUNDERSTORM WATCH
IS IN EFFECT FOR ALL THE FLORIDA KEYS UNTIL 10 PM. OTHERWISE...SOUTH
WINDS OF AROUND 20 MPH WILL TURN SOUTHWEST AND INCREASE TO 25 TO 30
MPH THIS EVENING. WINDS WILL SHIFT NORTHWEST IN WAKE OF THE SQUALL
LINE LATE TONIGHT. GIVEN THE CLOSE PROXIMITY OF THE AFOREMENTIONED
AREA OF LOW PRESSURE TO THE FLORIDA KEYS...A WIND ADVISORY IS IN
EFFECT FOR ALL THE FLORIDA KEYS TONIGHT FOR SUSTAINED WINDS OF 30 TO
39 MPH FOR A PERIOD OF ONE HOUR OR LONGER.

IN ADDITION...AN AREA OF LOW PRESSURE OVER THE EAST CENTRAL GULF OF
MEXICO WILL STRENGTHEN AS IT MOVES EAST ACROSS THE CENTRAL PORTION
OF THE FLORIDA PENINSULA TONIGHT. AS A RESULT...SOUTHWEST WINDS OF
NEAR 25 KNOTS WITH HIGHER GUSTS WILL TURN WEST NORTHWEST AND
INCREASE TO NEAR 30 KNOTS WITH GUSTS NEAR 40 KNOTS. HENCE...A GALE
WARNING IS IN EFFECT FOR ALL KEYS COASTAL WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL
WATERS SATURDAY AND SATURDAY NIGHT. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS MAY BE REQUIRED FOR OFFSHORE ATLANTIC WATERS SOUTH OF
THE AREA FROM THE MARQUESAS KEYS TO THE DRY TORTUGAS SUNDAY MORNING.

IN ADDITION...WIND CHILL READINGS MAY FALL BETWEEN 30 AND 35 IN THE
UPPER KEYS EARLY SUNDAY MORNING. AT PRESENT...THERE IS STILL SOME
UNCERTAINTY ON WHETHER A WIND CHILL ADVISORY CRITERIA (35 DEGREES OR
LOWER FOR A PERIOD OF 4 HOURS OR MORE) WILL BE MET FOR THE UPPER
KEYS EARLY SUNDAY MORNING.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME SUNDAY AFTERNOON
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGED TO REPORT WIND OBSERVATIONS TO THE
NATIONAL WEATHER SERVICE IN KEY WEST THIS EVENING AND TONIGHT.

APA

In the hours before

Special weather statement, Feb 12, 3:12 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
312 PM EST FRI FEB 12 2010

FLZ076-077-078-131000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON...KEY WEST
312 PM EST FRI FEB 12 2010

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL THE FLORIDA KEYS
   UNTIL 10 PM...
...A WIND ADVISORY WILL LIKELY BE IN EFFECT THIS EVENING...

AN AREA OF LOW PRESSURE OVER THE EAST CENTRAL GULF OF MEXICO WILL
INTENSIFY FURTHER AS IT MOVES EAST ACROSS THE CENTRAL PORTION OF THE
FLORIDA PENINSULA TONIGHT. AS A RESULT...STRONG SOUTHWEST WINDS WILL
PRECEDE A NARROW SQUALL LINE. A FEW SHOWERS AND THUNDERSTORMS MAY
DELIVER WIND GUSTS IN EXCESS OF 58 MPH AS THE SQUALL LINE CROSSES
THE FLORIDA KEYS THIS EVENING. HENCE...A SEVERE THUNDERSTORM WATCH
IS IN EFFECT FOR ALL THE FLORIDA KEYS UNTIL 10 PM. OTHERWISE...SOUTH
WINDS OF AROUND 20 MPH WILL TURN SOUTHWEST AND INCREASE TO 25 TO 30
MPH THIS EVENING...THEN SHIFT TO NORTHWEST IN WAKE OF THE SQUALL
LINE. GIVEN THE CLOSE PROXIMITY OF THE AFOREMENTIONED AREA OF LOW
PRESSURE TO THE FLORIDA KEYS...A WIND ADVISORY WILL LIKELY BE IN
EFFECT FOR THE FLORIDA KEYS TONIGHT. A WIND ADVISORY MEANS SUSTAINED
WINDS OF 30 TO 39 MPH WILL OCCUR FOR A PERIOD OF ONE HOUR OR
LONGER.

HIGH TEMPERATURES WILL STRUGGLE TO GET OUT OF THE LOWER 60S
SATURDAY...BEFORE DROPPING BETWEEN 40 AND 45 IN THE UPPER KEYS
SATURDAY NIGHT. WIND CHILL READINGS SHOULD MAY FALL TO NEAR 35
DEGREES IN THE UPPER KEYS EARLY SATURDAY NIGHT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL
76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST
STATEMENTS CONCERNING THIS WEATHER EVENT ISSUED BY YOUR NATIONAL
WEATHER SERVICE RIGHT HERE IN KEY WEST.

APA
Special weather statement, Feb 12, 3:14 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
314 PM EST FRI FEB 12 2010

FLZ076-077-078-131000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON...KEY WEST
314 PM EST FRI FEB 12 2010

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL THE FLORIDA KEYS
   UNTIL 10 PM...
...A WIND ADVISORY WILL LIKELY BE IN EFFECT THIS EVENING...

AN AREA OF LOW PRESSURE OVER THE EAST CENTRAL GULF OF MEXICO WILL
INTENSIFY FURTHER AS IT MOVES EAST ACROSS THE CENTRAL PORTION OF THE
FLORIDA PENINSULA TONIGHT. AS A RESULT...STRONG SOUTHWEST WINDS WILL
PRECEDE A NARROW SQUALL LINE. A FEW SHOWERS AND THUNDERSTORMS MAY
DELIVER WIND GUSTS IN EXCESS OF 58 MPH AS THE SQUALL LINE CROSSES
THE FLORIDA KEYS THIS EVENING. HENCE...A SEVERE THUNDERSTORM WATCH
IS IN EFFECT FOR ALL THE FLORIDA KEYS UNTIL 10 PM. OTHERWISE...SOUTH
WINDS OF AROUND 20 MPH WILL TURN SOUTHWEST AND INCREASE TO 25 TO 30
MPH THIS EVENING...THEN SHIFT TO NORTHWEST IN WAKE OF THE SQUALL
LINE. GIVEN THE CLOSE PROXIMITY OF THE AFOREMENTIONED AREA OF LOW
PRESSURE TO THE FLORIDA KEYS...A WIND ADVISORY WILL LIKELY BE IN
EFFECT FOR THE FLORIDA KEYS TONIGHT. A WIND ADVISORY MEANS SUSTAINED
WINDS OF 30 TO 39 MPH WILL OCCUR FOR A PERIOD OF ONE HOUR OR
LONGER.

HIGH TEMPERATURES WILL STRUGGLE TO GET OUT OF THE LOWER 60S
SATURDAY...BEFORE DROPPING BETWEEN 40 AND 45 IN THE UPPER KEYS
SATURDAY NIGHT. WIND CHILL READINGS SHOULD MAY FALL TO NEAR 35
DEGREES IN THE UPPER KEYS EARLY SATURDAY NIGHT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL
76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST
STATEMENTS CONCERNING THIS WEATHER EVENT ISSUED BY YOUR NATIONAL
WEATHER SERVICE RIGHT HERE IN KEY WEST.

APA
Special weather statement, Feb 12, 4:16 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
416 PM EST FRI FEB 12 2010

FLZ076-077-078-131000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON...KEY WEST
416 PM EST FRI FEB 12 2010

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL THE FLORIDA KEYS
   UNTIL 10 PM...
...A WIND ADVISORY IS IN EFFECT FOR ALL THE KEYS...

AN AREA OF LOW PRESSURE OVER THE EAST CENTRAL GULF OF MEXICO WILL
INTENSIFY FURTHER AS IT MOVES EAST ACROSS THE CENTRAL PORTION OF THE
FLORIDA PENINSULA TONIGHT. AS A RESULT...STRONG SOUTHWEST WINDS WILL
PRECEDE A NARROW SQUALL LINE. A FEW SHOWERS AND THUNDERSTORMS MAY
DELIVER WIND GUSTS IN EXCESS OF 58 MPH AS THE SQUALL LINE CROSSES
THE FLORIDA KEYS THIS EVENING. HENCE...A SEVERE THUNDERSTORM WATCH
IS IN EFFECT FOR ALL THE FLORIDA KEYS UNTIL 10 PM. OTHERWISE...SOUTH
WINDS OF AROUND 20 MPH WILL TURN SOUTHWEST AND INCREASE TO 25 TO 30
MPH THIS EVENING...THEN SHIFT TO NORTHWEST IN WAKE OF THE SQUALL
LINE. GIVEN THE CLOSE PROXIMITY OF THE AFOREMENTIONED AREA OF LOW
PRESSURE TO THE FLORIDA KEYS...A WIND ADVISORY IS IN EFFECT FOR THE
FLORIDA KEYS TONIGHT. A WIND ADVISORY MEANS SUSTAINED WINDS OF 30 TO
39 MPH WILL OCCUR FOR A PERIOD OF ONE HOUR OR LONGER.

OTHERWISE...HIGH TEMPERATURES WILL STRUGGLE TO GET OUT OF THE LOWER
60S SATURDAY...BEFORE DROPPING BETWEEN 40 AND 45 IN THE UPPER KEYS
SATURDAY NIGHT. WIND CHILL READINGS MAY FALL TO BETWEEN 30 AND 35
DEGREES IN THE UPPER KEYS SATURDAY NIGHT. HENCE..A WIND CHILL
ADVISORY MAY BE REQUIRED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL
76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST
STATEMENTS CONCERNING THIS WEATHER EVENT ISSUED BY YOUR NATIONAL
WEATHER SERVICE RIGHT HERE IN KEY WEST.

APA

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 4:21 AM ESTSmall Craft AdvisoryKEY12 hr
Feb 12, 3:58 PM ESTSpecial Marine WarningKEY62 min
Feb 12, 4:05 PM ESTWind AdvisoryKEYMonroe11 hr
Feb 12, 4:23 PM ESTGale WarningKEY12 hr
Feb 12, 4:56 PM ESTSpecial Marine WarningKEY64 min
Feb 12, 5:55 PM ESTSpecial Marine WarningKEY65 min
Feb 12, 6:53 PM ESTSevere Thunderstorm WarningKEYMonroe22 min
Feb 12, 6:58 PM ESTSpecial Marine WarningKEY62 min

Nearby

Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.